Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 4, 2005, 12:12 PM CST for Vernon Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2005, 12:12 PM CST (18:12 UTC)
- Expired
- Dec 4, 2005, 1:15 PM CST
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 12:40 PM CST | HAIL 0.75 | Evans, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 11:39 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 041812
SVRLCH
LAC115-041915-
/O.NEW.KLCH.SV.W.0116.051204T1812Z-051204T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1212 PM CST SUN DEC 4 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA
* UNTIL 115 PM CST
* AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VERNON LAKE TO EVANS...AND
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
NEW LLANO AND LEESVILLE BY 1225 PM CST
KURTHWOOD AND ROSEPINE BY 1230 PM CST
PICKERING BY 1235 PM CST
SLAGLE BY 1240 PM CST
SIMPSON...HUTTON AND FORT POLK BY 1245 PM CST
CRAVENS BY 100 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3125 9353 3090 9351 3090 9284 3131 9288
3136 9300 3136 9338 3127 9342
$$1 follow-up statement
000
WWUS54 KLCH 041844
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1244 PM CST SUN DEC 4 2005
LAC115-041915-
/O.CON.KLCH.SV.W.0116.000000T0000Z-051204T1915Z/
VERNON LA-
1244 PM CST SUN DEC 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CST FOR
VERNON PARISH...
AT 1237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SLAGLE TO EVANS..MOVING EAST
AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HUTTON AND ROSEPINE BY 1250 PM CST
SIMPSON AND PICKERING BY 1255 PM CST
FORT POLK BY 100 PM CST
LACAMP...8 MILES NORTH OF CRAVENS AND 8 MILES NORTHWEST OF
FULLERTON BY 115 PM CST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3125 9353 3090 9351 3090 9284 3131 9288
3136 9300 3136 9338 3127 9342
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 11:30 AM CST, 42 minutes earlier.
Area forecast discussion, Dec 4, 11:30 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1130 AM CST SUN DEC 4 2005 .DISCUSSION.... STRONG COLD FRONT MOVING THROUGH SE TX AND WEST CENTRAL LOUISIANA THIS MORNING. THIS FRONT IS TRIGGERING SHOWERS AND THUNDERSTORMS OUT IN ADVANCE OF THE FRONT. STORMS TODAY WILL RACE RAPIDLY TO THE NORTHEAST. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. TEMPERATURES ARE IN THE MID 70S WITH DEW POINTS IN THE UPPER 60S...IN ADVANCE OF THE FRONT. LITTLE SUPPORT IS NOTED IN THE MIDDLE PORTION OF THE ATMOSPHERE AND THIS SHOULD HELP TO HINDER STORM DEVELOPMENT A BIT. HAVE RAISED POPS AND INCREASED TEMPERATURES AND ZONES ARE UPDATED. && .AVIATION... A STRONG COLD FRONT WILL BLAST THROUGH THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY BOUNDARY WITH RAIN CHANCES CONTINUING OVERNIGHT BEHIND THE FRONT. WILL SEE PRIMARILY MVFR/IFR TODAY FROM LOW CEILINGS...AND OCCASIONAL IFR ASSOCIATED WITH CONVECTION. && .MARINE...OUR PERSISTENT SOUTHERLY FLOW OVER THE NORTHWEST GULF WILL BE COMING TO AN END OVERNIGHT AS A STRONG COLD FRONT ADVANCES ACROSS THE GULF WATERS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...FOLLOWED BY STRONG AND COOL NORTHERLY WINDS. .PRELIMINARY POINT TEMPS/POPS... KLCH 73 44 57 34 / 60 60 20 00 KBPT 73 42 56 34 / 40 40 10 00 KAEX 71 38 52 29 / 60 60 10 00 KLFT 75 46 55 33 / 60 60 20 00 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Dec 4, 3:31 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 AM CST SUN DEC 4 2005 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-050930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 331 AM CST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 11:27 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 48 min |
| Dec 4, 1:05 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 55 min |
| Dec 4, 2:13 PM CST | Severe Thunderstorm Warning | LCH | Allen, Vernon | 62 min |
| Dec 4, 2:33 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Dec 4, 3:32 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.